Alert archive / Texas / Flash Flood Warnings in 1995
Flash Flood Warning 91, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 10, 1995, 11:21 AM CDT for Jackson County, Tillman County, Oklahoma; 4 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1995, 11:21 AM CDT (16:21 UTC)
- Expired
- Jun 10, 1995, 5:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Jackson County, OK, Tillman County, OK, Archer County, TX, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3390 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 101626
FFWOKC
OKC033-065-067-137-141-TXC009-077-197-485-487-102215-
BULLETIN - EBS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1121 AM CDT SAT JUN 10 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLOOD WARNING EFFECTIVE UNTIL 515 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
COTTON...JACKSON...JEFFERSON...STEPHENS
AND TILLMAN
IN NORTHERN TEXAS
ARCHER...CLAY...HARDEMAN...WICHITA AND
WILBARGER
INCLUDING THE FOLLOWING LOCATIONS
ADDINGTON...COMANCHE...COOKIETOWN...CORUM...CRETA...
DAVIDSON...DEVOL...DUNCAN...ELDORADO...ELMER...EMPIRE CITY
...FREDERICK...GRANDFIELD...HASTINGS...HOLLISTER...
HUMPHREYS...LOVELAND...OLUSTEE...RANDLETT...RYAN...SUGDEN
...TAYLOR...TEMPLE...TIPTON...WALTERS...WAURIKA...ARCHER
CITY...HENRIETTA...HOLLIDAY...IOWA PARK...KAMAY...LAKE
KICKAPOO...LAKE WICHITA...SHEPPARD AFB...VALLEY VIEW...
WICHITA FALLS...GRAYBACK...BURKBURNETT...BYERS...ELECTRA...
MAGNOLIA...PETROLIA...CHILLICOTHE...QUANAH AND VERNON
AT 1120 AM CDT RADAR INDICATED HEAVY RAIN CONTINUING ACROSS MUCH OF THE
RED RIVER VALLEY...ESPECIALLY NORTH OF A LINE FROM ARCHER CITY TO QUANAH
TEXAS. SOME LOCATIONS...PARTICULARLY FROM VERNON TO GRANDFIELD TO
WALTERS HAVE RECEIVED OVER 6 INCHES OF RAIN OVERNIGHT INTO THIS MORNING.
ADDITIONAL RAINFALL WILL QUICKLY RESULT IN MORE FLOODING.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. ITS IMPORTANT TO
KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS
WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT. DO NOT DRIVE WHERE FLOOD WATERS ARE FLOWING ACROSS ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
DAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 5:10 AM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jun 10, 5:10 AM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 420 AM CDT THU JUN 8 1995 SVR WX ONCE AGAIN IN PROGRESS ACROSS THE SRN ZNS THIS MRNING. ONCE AGAIN FOR THE WHO KNOWS HOW MANY NUMBER OF DAYS IN A ROW THE FA IS IN A AREA OF RISK FOR SVR STMS. LOOKS LIKE THE MAIN THREAT WILL BE FOR CNTRL AND SRN SECTIONS FOR THIS AFTERNOON AND TONIGHT. ALL MODELS HAVE THE FRONT INTO THE SERN PART OF THE AREA BY TONIGHT BUT MOISTURE IS IN NO HURRY TO LEAVE AND STILL WILL BE SHORT WAVE MOVING ACROSS DURING THE OVERNIGHT PERIOD TO DEAL WITH. WILL CONT TO BE POSSIBILITY FOR HEAVY RAINFALL FOR CENTRAL AND SOUTHERN PARTS OF OKLAHOMA AND NORTH TEXAS FOR NEXT 24 HOURS ANYWAY AND WITH CHANCE OF RAIN ACROSS THE REST OF FA WITH FFG LOW ACROSS ENTIRE AREA WILL PUT ALL OF FA UNDER FFA FOR TODAY. FRONT EXITS THE STATE EARLY SUNDAY AND OTHER THAN SOME LINGERING SHOWERS AND THUNDERSTORMS RIDING UP AND OVER THE FRONT DURING THE FIRST HALF OF SUNDAY SHOULD START TO DRY OUT EVERYWHERE BUT PARTS OF SOUTHEAST OKLAHOMA AND NORTH TEXAS WHERE THEY WILL REMAIN CLOSER TO THE FRONT BY THE AFTERNOON. THE FIRST PART OF NEXT WEEK LOOKS AS IF THINGS WILL WARM UP AND DRY OUT WITH A RETURN TO MORE SUMMERTIME CONDITIONS. FCSTID = 30 OKC 80 60 77 57 / 60 70 30 10 HBR 80 57 78 54 / 60 70 30 10 SPS 88 65 80 60 / 50 70 40 20 GAG 75 52 77 48 / 40 40 20 10 PNC 75 55 76 53 / 40 50 20 10 DUA 87 68 80 5\8 / 70 70 40 20 .OK...FLASH FLOOD WATCH FOR TODAY ZONES 4>53 .TX...FLASH FLOOD WATCH FOR TODAY ZONES 83>90
In the hours before
Special weather statement, Jun 10, 6:29 AM CDT, 4 hours 52 minutes before
OKZ004>053-TX083>090-101730- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 630 AM CDT SAT JUN 10 1995 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM GAGE TO ENID TO STILLWATER. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE IN ADDITION TO LOCALLY HEAVY RAINFALL. THE ATMOSPHERE OVER MUCH OF OKLAHOMA AND NORTH TEXAS WILL REMAIN MODERATELY UNSTABLE THROUGH TONIGHT WITH LARGE AMOUNTS OF LOW LEVEL MOISTURE AVAILABLE FOR THUNDERSTORM DEVELOPMENT. AFTERNOON HEATING WILL FURTHER DESTABILIZE THE ATMOSPHERE ESPECIALLY ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS. ALSO AN UPPER LEVEL LOW PRESSURE TROUGH WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. A COLD FRONT AT THE SURFACE EXTENDING FROM NEAR STILLWATER TO JUST NORTH OF THE OKLAHOMA CITY METRO AREA TO NEAR MANGUM WILL LIKELY BE A FOCUS FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ALSO SEVERAL OUTFLOW BOUNDARIES AROUND THE AREA DUE TO THE THUNDERSTORM ACTIVITY IN SOUTHERN OKLAHOMA WILL INTERACT WITH THE COLD FRONT TO ENHANCE THE POTENTIAL FOR SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS. HEAVY RAINFALL WILL BE A THREAT WITH MANY OF THE STORMS AND ADDITIONAL FLOODING WILL BE A PROBLEM IN SOME AREAS. THE HEAVIEST RAINFALL THREAT WILL LIKELY BE ACROSS PORTIONS OF SOUTHERN AND CENTRAL OKLAHOMA AND NORTH TEXAS...ALONG AND NORTH OF THE COLD FRONT. STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT. SC
Special weather statement, Jun 10, 6:30 AM CDT, 4 hours 51 minutes before
OKZ004>053-TX083>090-101730- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 630 AM CDT SAT JUN 10 1995 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM GAGE TO ENID TO STILLWATER. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE IN ADDITION TO LOCALLY HEAVY RAINFALL. THE ATMOSPHERE OVER MUCH OF OKLAHOMA AND NORTH TEXAS WILL REMAIN MODERATELY UNSTABLE THROUGH TONIGHT WITH LARGE AMOUNTS OF LOW LEVEL MOISTURE AVAILABLE FOR THUNDERSTORM DEVELOPMENT. AFTERNOON HEATING WILL FURTHER DESTABILIZE THE ATMOSPHERE ESPECIALLY ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS. ALSO AN UPPER LEVEL LOW PRESSURE TROUGH WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. A COLD FRONT AT THE SURFACE EXTENDING FROM NEAR STILLWATER TO JUST NORTH OF THE OKLAHOMA CITY METRO AREA TO NEAR MANGUM WILL LIKELY BE A FOCUS FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ALSO SEVERAL OUTFLOW BOUNDARIES AROUND THE AREA DUE TO THE THUNDERSTORM ACTIVITY IN SOUTHERN OKLAHOMA WILL INTERACT WITH THE COLD FRONT TO ENHANCE THE POTENTIAL FOR SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS. HEAVY RAINFALL WILL BE A THREAT WITH MANY OF THE STORMS AND ADDITIONAL FLOODING WILL BE A PROBLEM IN SOME AREAS. THE HEAVIEST RAINFALL THREAT WILL LIKELY BE ACROSS PORTIONS OF SOUTHERN AND CENTRAL OKLAHOMA AND NORTH TEXAS...ALONG AND NORTH OF THE COLD FRONT. STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT. SC
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:28 PM CDT | Tornado Warning | OUN | Tillman | 47 min |
| Jun 9, 7:58 PM CDT | Tornado Warning | OUN | Cotton | 62 min |
| Jun 9, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 65 min |
| Jun 9, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 63 min |
| Jun 9, 9:59 PM CDT | Tornado Warning | OUN | Cotton | 46 min |
| Jun 9, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 62 min |
| Jun 9, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 65 min |
| Jun 9, 11:10 PM CDT | Flash Flood Warning | OUN | Cotton, Tillman | 3 hr |
| Jun 9, 11:16 PM CDT | Tornado Warning | OUN | Tillman | 44 min |
| Jun 9, 11:49 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 56 min |
| Jun 10, 12:16 AM CDT | Tornado Warning | OUN | Cotton | 29 min |
| Jun 10, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 62 min |
| Jun 10, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 63 min |
| Jun 10, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 62 min |
| Jun 10, 12:57 AM CDT | Tornado Warning | OUN | Cotton | 33 min |
| Jun 10, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 46 min |
| Jun 10, 1:42 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 63 min |
| Jun 10, 2:12 AM CDT | Flash Flood Warning | OUN | Cotton, Jackson, Tillman | 3 hr |
| Jun 10, 3:39 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 51 min |
| Jun 10, 6:06 AM CDT | Severe Thunderstorm Warning | OUN | Greer | 39 min |
| Jun 10, 8:33 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 57 min |
| Jun 10, 8:35 AM CDT | Flash Flood Warning | OUN | Cotton, Jefferson, Stephens, Tillman | 3 hr |
| Jun 10, 9:14 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 61 min |
| Jun 10, 11:07 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 53 min |
| Jun 10, 11:21 AM CDT | Flash Flood Warning | OUN | Cotton, Jefferson, Stephens | 6 hr |
| Jun 10, 11:50 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 40 min |
| Jun 10, 12:03 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 57 min |
| Jun 9, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 49 min |
| Jun 9, 7:35 PM CDT | Tornado Warning | OUN | Wichita | 40 min |
| Jun 9, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 58 min |
| Jun 9, 8:13 PM CDT | Tornado Warning | OUN | Wichita | 32 min |
| Jun 9, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 40 min |
| Jun 9, 8:42 PM CDT | Tornado Warning | OUN | Wichita | 48 min |
| Jun 9, 8:51 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 54 min |
| Jun 9, 8:57 PM CDT | Tornado Warning | OUN | Wilbarger | 33 min |
| Jun 9, 8:59 PM CDT | Flash Flood Warning | OUN | Wilbarger | 2 hr |
| Jun 9, 9:11 PM CDT | Tornado Warning | OUN | Clay | 64 min |
| Jun 9, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 65 min |
| Jun 9, 10:26 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 64 min |
| Jun 9, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 46 min |
| Jun 9, 10:35 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 55 min |
| Jun 9, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 58 min |
| Jun 9, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 63 min |
| Jun 10, 7:38 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 52 min |
| Jun 10, 8:27 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 63 min |
| Jun 10, 9:05 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 55 min |
| Jun 10, 11:21 AM CDT | Flash Flood Warning | OUN | Clay | 6 hr |
| Jun 10, 5:05 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 40 min |
| Jun 10, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 63 min |
| Jun 10, 5:52 PM CDT | Tornado Warning | OUN | Knox | 53 min |
| Jun 10, 6:34 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 56 min |
Nearby
Flash Flood Warnings in Texas, 1995Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.